Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

On low BP pills, had rise in BP after sleeping with a heating pas D. Dangerous?

My mom is on a low dose of blood pressure pills. Last night she used a heating pas D on her back and fell asleep with it for possibly an hr or two. She felt dizzy when she woke. Did the pad raise her blood pressure and is this dangerous? She also has a wax build up in her ears and is blaming that. I don t doubt the wax contributes.
Asked On : Fri, 14 Dec 2012
Answers:  2 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

It is possible that the heat may have reduced her blood pressure because warm conditions tend to cause the blood vessels to dilate which would reduce the pressure.
A reduction in blood pressure may result in dizziness, this would be temporary and resolve in a short amount of time so it should not affect the use of her medication.

If she continues to feel unwell she may want to consult her doctor

hope this helps
Answered: Fri, 14 Dec 2012
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
Although your mother is taking pills for raised blood pressure, but there is least chances of getting raised blood pressure after applying heating pad on back.
There may also be chances of tingeing dizziness due to impacted wax in ears.
You should consult with internal medicine specialist/ ENT surgeon and should go for thorough check up.
Your mother should clear ear wax and get relief.
At times dizziness may be due to impacted lympholith in inner ear.
She should take blood and take medicines under guidance of treating doctor.
Take care,
Dr. Mayank Bhargava
Answered: Fri, 14 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor